Alert archive / Montana / Winter Storm Warnings in 2007
Winter Storm Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Jan 6, 2007, 8:35 PM MST. It took effect at Jan 7, 2007, 6:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2007, 8:35 PM MST (03:35 UTC)
- In effect from
- Jan 7, 2007, 6:00 AM MST
- Expired
- Jan 8, 2007, 12:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 070335 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 835 PM MST SAT JAN 6 2007 MTZ009-014-048-071230- /O.NEW.KTFX.WS.W.0003.070107T1300Z-070108T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 835 PM MST SAT JAN 6 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT MST SUNDAY NIGHT FOR ELEVATIONS ABOVE 500O FEET NEAR THE CONTINENTAL DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT MST SUNDAY NIGHT. SNOW ACCUMULATIONS FROM EARLY SUNDAY MORNING THROUGH LATE SUNDAY EVENING WILL TOTAL 8 TO 14 INCHES. STRONG WEST WINDS WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL FREQUENTLY BE ONE QUARTER OF A MILE OR LESS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
5 follow-up statements
000 WWUS45 KTFX 071205 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 505 AM MST SUN JAN 7 2007 MTZ009-014-048-072000- /O.CON.KTFX.WS.W.0003.070107T1300Z-070108T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 505 AM MST SUN JAN 7 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SNOW ACCUMULATIONS FROM EARLY THIS MORNING THROUGH LATE THIS EVENING WILL TOTAL 8 TO 14 INCHES. STRONG WEST WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL FREQUENTLY BE ONE QUARTER OF A MILE OR LESS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 071710 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1010 AM MST SUN JAN 7 2007 MTZ009-014-048-072300- /O.CON.KTFX.WS.W.0003.000000T0000Z-070108T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 1010 AM MST SUN JAN 7 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SNOW ACCUMULATIONS TODAY THROUGH THIS EVENING WILL TOTAL 8 TO 14 INCHES. STRONG WEST WINDS WILL ALSO CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW. VISIBILITIES WILL FREQUENTLY BE ONE QUARTER OF A MILE OR LESS WITH OCCASIONAL WHITE OUT CONDITIONS. LOCAL WHITE OUT CONDITIONS ARE BEING REPORTED AROUND ST. MARY AND BABB AND WILL CONTINUE THROUGH MUCH OF THE DAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 072130 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 230 PM MST SUN JAN 7 2007 MTZ009-014-048-080700- /O.CON.KTFX.WS.W.0003.000000T0000Z-070108T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 230 PM MST SUN JAN 7 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE. SNOW ACCUMULATIONS THROUGH LATE EVENING WILL TOTAL 8 TO 14 INCHES. STRONG WEST WINDS WILL CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW. VISIBILITIES WILL FREQUENTLY BE ONE QUARTER OF A MILE OR LESS WITH OCCASIONAL WHITE OUT CONDITIONS...ESPECIALLY NEAR MARIAS PASS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 080342 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 842 PM MST SUN JAN 7 2007 MTZ009-080445- /O.CAN.KTFX.WS.W.0003.000000T0000Z-070108T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 842 PM MST SUN JAN 7 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. SCATTERED SNOW SHOWERS AND GUSTY WEST WINDS WILL CONTINUE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT OVERNIGHT. LOCAL VISIBILITIES MAY OCCASIONALLY DROP BELOW ONE QUARTER OF A MILE IN BLOWING SNOW AT TIMES. HOWEVER...THE RISK OF WIDESPREAD SNOW AND BLOWING SNOW HAS DIMINISHED...AND WIND SPEEDS HAVE DIMINISHED SIGNIFICANTLY FROM THOSE SEEN EARLIER TODAY. AS A RESULT...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ MTZ014-048-080700- /O.CON.KTFX.WS.W.0003.000000T0000Z-070108T0700Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...HELENA...LINCOLN...CHOTEAU 842 PM MST SUN JAN 7 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SNOW ACCUMULATIONS THROUGH LATE EVENING WILL TOTAL 8 TO 14 INCHES. STRONG WEST WINDS WILL CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW. VISIBILITIES WILL FREQUENTLY BE ONE QUARTER OF A MILE OR LESS WITH OCCASIONAL WHITE OUT CONDITIONS...ESPECIALLY NEAR MACDONALD PASS AND ROGERS PASS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 080648 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1148 PM MST SUN JAN 7 2007 MTZ014-048-080800- /O.EXP.KTFX.WS.W.0003.000000T0000Z-070108T0700Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...HELENA...LINCOLN...CHOTEAU 1148 PM MST SUN JAN 7 2007 ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT FOR ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE... THE WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT FOR ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE. BOTH THE SNOWFALL AND WINDS WILL CONTINUE TO DECREASE OVERNIGHT IN THE MOUNTAINS. ADDITIONAL SNOW ACCUMULATIONS OF UP TO 4 INCHES ARE STILL POSSIBLE. WESTERLY WINDS OF 25 TO 35 MPH WILL ALSO PERSIST OVERNIGHT...WITH GUSTS TO 50 MPH IN SUCH FAVORED MOUNTAIN PASSES AS ROGERS PASS AND MACDONALD PASS. THIS COMBINATION OF SNOW AND WIND WILL STILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW THROUGH THESE FAVORED PASSES. HOWEVER...CONDITIONS WILL STEADILY IMPROVE OVERNIGHT. THEREFORE...THE WINTER STORM WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 6, 5:50 PM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 6, 5:50 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 550 PM MST SAT JAN 6 2007 UPDATE AVIATION SECTION .DISCUSSION... AN ACTIVE WEATHER PATTERN IN A WEST-NORTHWEST FLOW ALOFT TO LINGER OVER THE NORTHERN ROCKIES THROUGH EARLY MONDAY. A SHORT WAVE CURRENTLY OVER MONTANA WILL CONTINUE TO BRING AREAS OF SNOW AND STRONG WINDS THROUGH THE EARLY EVENING. WILL SEE A BRIEF BREAK IN THE STRONG WINDS AND SNOW OVERNIGHT AND SUNDAY MORNING. BY SUNDAY AFTERNOON...THE NEXT SHORT WAVE WILL AFFECT THE REGION BRINGING SNOW TO THE MOUNTAINS ALONG AND WEST OF THE CONTINENTAL DIVIDE. WINDS WILL AGAIN BE THE BIG CONCERN FOR SUNDAY AND SUNDAY NIGHT. WINDS ALOFT ARE 10 TO 15 KNOTS STRONGER THAN TODAYS SYSTEM...THUS WINDS WILL LIKELY BE EVEN STRONGER SUNDAY AFTERNOON AND NIGHT. WILL CANCEL THE CURRENT HIGH WIND WARNING FOR THE NORTHWEST ZONES. WILL KEEP THE STRONG WORDING IN THE WATCH FOR THE ROCKY MOUNTAIN FRONT...WHERE 90 KNOT WINDS ALOFT MAY SURFACE SUNDAY AFTERNOON AND EARLY EVENING. WINDS WILL SPREAD EAST ACROSS NORTH CENTRAL MONTANA SUNDAY EVENING. WILL LEAVE A WATCH OUT FOR SOUTHWEST AND CENTRAL MONTANA DUE TO THE LATER TIMING ACROSS CENTRAL MONTANA AND DUE TO THE UNCERTAINTY OF STRONG WINDS ACROSS SOUTHWEST MONTANA. AS FAR AS WINTER WEATHER HIGHLIGHTS GO...WILL LET THE CURRENT WINTER STORM WARNING EXPIRE AT 500 PM. WILL HOLD OFF FROM ISSUING ANY WINTER WEATHER HIGHLIGHT FOR SUNDAY. LESS SNOWFALL IS EXPECTED WITH THIS SYSTEM THAN YESTERDAYS SO AM THINKING SNOWFALL AMOUNTS WILL FALL SHORT OF WARNING CRITERIA. MEIER MONDAY NIGHT THROUGH THURSDAY NIGHT...UPPER LEVEL RIDGING MONDAY NIGHT AND TUESDAY WILL KEEP A CHANCE OF MAINLY MOUNTAIN PRECIPITATION AROUND THE AREA. SOUTHWEST DOWNSLOPE WINDS WILL BE RELATIVELY LIGHTER AS WELL MONDAY NIGHT...BUT THEY WILL INCREASE AGAIN ON TUESDAY AS A WEATHER SYSTEM FROM THE GULF OF ALASKA APPROACHES THE STATE. THESE STRONGER WINDS WILL PERSIST INTO TUESDAY NIGHT AND WILL NEED TO BE MONITORED FOR ANOTHER POSSIBLE HIGH WIND WATCH. TEMPERATURES WILL ALSO REMAIN WELL ABOVE NORMAL DURING THIS TIME. THE SYSTEM WILL THEN MOVE INTO THE STATE ON WEDNESDAY AND LINGER THROUGH THURSDAY NIGHT. COLDER ARCTIC AIR AND MORE NORTHERLY WINDS WILL ACCOMPANY THE SYSTEM...COOLING TEMPERATURES WELL BELOW NORMAL THROUGH THIS PERIOD AND BRINGING A GOOD CHANCE OF SNOW TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THE COLDEST TEMPERATURES DURING THIS TIME WILL MOST LIKELY OCCUR THURSDAY NIGHT...AS THE COMBINATION OF ANY NEW SNOWFALL AND PARTIALLY CLEARING SKIES WILL CAUSE GOOD RADIATIONAL COOLING. THIS SITUATION WILL CONTINUE TO BE MONITORED FOR POSSIBLE WATCHES/WARNINGS/ADVISORIES. COULSTON FRIDAY THROUGH SATURDAY...EXPECT ARCTIC AIR TO CONTINUE TO RESIDE OVER THE REGION ON FRIDAY...AS A STRONG AREA OF SURFACE HIGH PRESSURE MOVES SOUTH OUT OF ALBERTA...INTO NORTH CENTRAL MONTANA. TEMPERATURES WILL GENERALLY RANGE FROM NEAR 25 DEGREES BELOW NORMAL OVER THE NORTH...TO NEAR 15 DEGREES BELOW NORMAL OVER THE SOUTHWEST. ISOLATED SNOW SHOWERS ARE ALSO POSSIBLE...BUT MAINLY OVER THE MOUNTAINS. ON SATURDAY...AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE SOUTH THROUGH THE REGION...BRINGING WITH IT A CHANCE FOR SNOW SHOWERS. TEMPERATURES WILL WARM SLIGHTLY FROM FRIDAY...BUT STILL REMAIN WELL BELOW NORMAL. BRUSDA && .AVIATION... UPDATED 0050Z. STORM SYSTEM WITH COLDER AIR AND MVFR/IFR CONDITIONS TO PERSIST IN LEWISTOWN AREA THROUGH ABOUT 3-4Z...IMPROVING CONDITIONS ELSEWHERE. DO EXPECT VFR CONDITIONS OVERNIGHT AS DRIER AIR MOVES IN. ANOTHER SYSTEM WITH CEILINGS AROUND 9000 FEET BY 18Z ON SUNDAY. BIG STORY IS WINDS FOR SUNDAY AFTERNOON. WILL INCREASE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT IN THE MORNING...OVER THE WHOLE AREA DURING THE AFTERNOON. WINDS WILL GUST OVER 50KTS OVER A LARGE PART OF AREA. DB && .PRELIMINARY POINT TEMPS/POPS... GTF 20 40 27 38 / 20 10 20 10 CTB 17 39 24 34 / 20 10 10 10 HLN 18 37 25 36 / 20 20 30 10 BZN 8 28 21 34 / 20 20 30 20 WEY 1 17 12 23 / 40 70 60 30 DLN 8 32 21 34 / 20 20 30 20 HVR 16 40 24 35 / 20 20 30 10 LWT 16 36 26 34 / 30 20 40 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ014. WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ009- 014-048. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR MTZ009-014-048. HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR MTZ011-013-044- 045-047-050-051-054. HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR MTZ008-010>013-015-044>047-049>055. && SHORT TERM...MEIER LONG TERM...COULSTON/BRUSDA AVIATION...DB WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 6, 5:55 PM MST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 555 PM MST SAT JAN 6 2007 MTZ009-010-014-048-071200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- 555 PM MST SAT JAN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT FOR SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE THROUGH THE REGION SUNDAY AFTERNOON AND NIGHT. STRONG WINDS...WITH ISOLATED GUSTS OVER 90 MPH ARE POSSIBLE IN THE MOUNTAINS...WITH GUSTS AROUND 70 MPH POSSIBLE AT LOWER ELEVATIONS. ADDITIONALLY...HEAVY SNOW IS ALSO POSSIBLE IN THE MOUNTAINS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. AN ARCTIC COLD FRONT IS STILL FORECAST TO MOVE THROUGH THE REGION BY MID-WEEK. EXPECT SUB ZERO TEMPERATURES OVER MUCH OF THE REGION FOR NEXT THURSDAY AND FRIDAY. ADDITIONALLY...A PERIOD OF ACCUMULATING SNOW IS EXPECTED TO ACCOMPANY THE ARCTIC FRONT. THIS SNOWFALL MAY CAUSE SOME ROADWAYS TO BECOME SNOW COVERED AND SLIPPERY...ESPECIALLY IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>013-015-044>047-049>055-071200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 555 PM MST SAT JAN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT FOR SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE THROUGH THE REGION SUNDAY AFTERNOON AND NIGHT. STRONG WINDS...WITH GUSTS OF 60 TO 70 MPH ARE POSSIBLE. AN ARCTIC COLD FRONT IS STILL FORECAST TO MOVE THROUGH THE REGION BY MID-WEEK. EXPECT SUB ZERO TEMPERATURES OVER MUCH OF THE REGION FOR NEXT THURSDAY AND FRIDAY. ADDITIONALLY...A PERIOD OF ACCUMULATING SNOW IS EXPECTED TO ACCOMPANY THE ARCTIC FRONT. THIS SNOWFALL MAY CAUSE SOME ROADWAYS TO BECOME SNOW COVERED AND SLIPPERY...ESPECIALLY IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 6, 7:35 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
735 PM MST SAT JAN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM NON-TSTM WND GST 2 E EAST GLACIER PARK 48.45N 113.18W
01/06/2007 M71.00 MPH GLACIER MT DEPT OF HIGHWAYS
71 MPH PEAK WIND GUST.
1229 AM NON-TSTM WND GST N BROWNING 48.56N 113.02W
01/06/2007 M0.00 MPH GLACIER MT AMATEUR RADIO
1233 AM NON-TSTM WND GST 3 SW GREAT FALLS 47.47N 111.34W
01/06/2007 M59.00 MPH CASCADE MT OFFICIAL NWS OBS
59 MPH WIND GUST AT THE NWS OFFICE IN GREAT FALLS.
1259 AM NON-TSTM WND GST 6 E GREAT FALLS 47.50N 111.16W
01/06/2007 M59.00 MPH CASCADE MT MESONET
59 MPH WIND GUST ON THE EAST SIDE OF GREAT FALLS...NEAR
MALMSTROM AIR FORCE BASE.
0233 AM NON-TSTM WND GST 18 S HOBSON 46.74N 109.87W
01/06/2007 M65.00 MPH JUDITH BASIN MT DEPT OF HIGHWAYS
65 MPH PEAK WIND GUST AT THE JUDITH GAP DOT SENSOR.
0254 AM NON-TSTM WND GST 2 W PENDROY 48.06N 112.34W
01/06/2007 M65.00 MPH TETON MT DEPT OF HIGHWAYS
65 MPH PEAK WIND GUST AT PENDROY DOT LOCATION.
0258 AM NON-TSTM WND GST 1 N LOMA 47.95N 110.50W
01/06/2007 M74.00 MPH CHOUTEAU MT DEPT OF HIGHWAYS
74 MPH PEAK WIND GUST AT LOMA.
0314 AM NON-TSTM WND GST 2 E DENTON 47.32N 109.91W
01/06/2007 M58.00 MPH FERGUS MT DEPT OF HIGHWAYS
58 MPH PEAK WIND GUST AT THE DENTON DOT LOCATION.
0318 AM NON-TSTM WND GST 2 SW LEWISTOWN 47.04N 109.46W
01/06/2007 M58.00 MPH FERGUS MT OFFICIAL NWS OBS
58 MPH PEAK WIND GUST AT THE LEWISTOWN AIRPORT.
0402 AM HIGH SUST WINDS 1 W INVERNESS 48.56N 110.70W
01/06/2007 M40.00 MPH HILL MT DEPT OF HIGHWAYS
GUSTS TO 43 MPH
0423 AM NON-TSTM WND GST SWEET GRASS 49.00N 111.96W
01/06/2007 M61.00 MPH TOOLE MT MESONET
0647 AM HEAVY SNOW MARIAS PASS 48.32N 113.35W
01/06/2007 E8.0 INCH GLACIER MT DEPT OF HIGHWAYS
6-8 INCHES OF SNOW. STRONG WINDS AND POOR VISIBILITY.
EMERGENCY TRAVEL ONLY FROM BROWNING TO EAST GLACIER.
0700 AM HEAVY SNOW 6 N LINCOLN 47.04N 112.68W
01/06/2007 M10.0 INCH LEWIS AND CLARK MT MESONET
COPPER CAMP SNOTEL AT 6950 FEET. 10 INCHES IN THE PAST 24
HOURS AND 8 INCHES IN THE PAST 12 HOURS.
0703 AM NON-TSTM WND GST 3 SW GREAT FALLS 47.47N 111.34W
01/06/2007 M60.00 MPH CASCADE MT MESONET
AT NWS OFFICE
0800 AM HIGH SUST WINDS 10 W BELGRADE 45.78N 111.38W
01/06/2007 M39.00 MPH GALLATIN MT MESONET
GUSTS TO 52 MPH THROUGH 10 AM
0900 AM HEAVY SNOW 7 NE LINCOLN 47.03N 112.58W
01/06/2007 M10.0 INCH LEWIS AND CLARK MT MESONET
IN PAST 24 HOURS. 7.3 INCHES IN PAST 12 HOURS. SITE IS
COPPER BOTTOM SNOTEL.
1055 AM HIGH SUST WINDS 3 W HAYS 47.99N 108.71W
01/06/2007 M40.00 MPH BLAINE MT MESONET
40 GUSTS TO 48 MPH THROUGH 1130 AM
1200 PM HEAVY SNOW 23 W HEART BUTTE 48.29N 113.33W
01/06/2007 M6.3 INCH PONDERA MT MESONET
6.3 INCHES SINCE MIDNIGHT
1207 PM HIGH SUST WINDS 1 W INVERNESS 48.56N 110.70W
01/06/2007 M41.00 MPH HILL MT DEPT OF HIGHWAYS
GUSTS TO 48 MPH
1209 PM NON-TSTM WND GST SILVER CITY 46.76N 112.17W
01/06/2007 M70.00 MPH LEWIS AND CLARK MT TRAINED SPOTTER
1220 PM NON-TSTM WND GST 6 ENE BOZEMAN 45.72N 110.93W
01/06/2007 M60.00 MPH GALLATIN MT AMATEUR RADIO
1238 PM NON-TSTM WND GST 2 WNW PONY 45.67N 111.94W
01/06/2007 M54.00 MPH MADISON MT AMATEUR RADIO
0115 PM HIGH SUST WINDS 16 S HARLEM 48.30N 108.78W
01/06/2007 M39.00 MPH BLAINE MT MESONET
39 GUSTS TO 49 MPH AT FORT BELKNAP RAWS
0148 PM HIGH SUST WINDS 3 W HAYS 47.99N 108.71W
01/06/2007 M40.00 MPH BLAINE MT MESONET
GUSTS TO 43 MPH THROUGH 155 PM
0234 PM NON-TSTM WND GST TOWNSEND 46.32N 111.52W
01/06/2007 M61.00 MPH BROADWATER MT TRAINED SPOTTER
0300 PM HEAVY SNOW 24 W BYNUM 47.98N 112.83W
01/06/2007 M7.0 INCH TETON MT MESONET
IN PAST 24 HOURS
0300 PM HEAVY SNOW 12 W BABB 48.86N 113.70W
01/06/2007 M6.0 INCH GLACIER MT MESONET
IN PAST 12 HOURS.
0300 PM HEAVY SNOW 14 SW HEART BUTTE 48.15N 113.05W
01/06/2007 M8.2 INCH PONDERA MT MESONET
IN PAST 24 HOURS. 6.8 INCHES IN PAST 12 HOURS.
0330 PM NON-TSTM WND GST BOULDER 46.24N 112.12W
01/06/2007 M63.00 MPH JEFFERSON MT TRAINED SPOTTER
SUSTAINED WINDS AT 40 MPH THROUGH MUCH OF THE AFTERNOON
0415 PM NON-TSTM WND DMG SILVER STAR 45.69N 112.28W
01/06/2007 MADISON MT PUBLIC
WIND GUSTS BROKE A TREE BRANCH...SLAMMED IT AGAINST THE
HOUSE AND BROKE A WINDOW.
&&
WIND AND SNOW EVENTS SINCE MIDNIGHT JANUARY 6TH 2007.Local storm report, Jan 6, 7:35 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
735 PM MST SAT JAN 06 2007
CORRECTED 1229AM EVENT AT BROWNING
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM NON-TSTM WND GST 2 E EAST GLACIER PARK 48.45N 113.18W
01/06/2007 M71.00 MPH GLACIER MT DEPT OF HIGHWAYS
71 MPH PEAK WIND GUST.
1229 AM NON-TSTM WND GST N BROWNING 48.56N 113.02W
01/06/2007 M60.00 MPH GLACIER MT AMATEUR RADIO
1233 AM NON-TSTM WND GST 3 SW GREAT FALLS 47.47N 111.34W
01/06/2007 M59.00 MPH CASCADE MT OFFICIAL NWS OBS
59 MPH WIND GUST AT THE NWS OFFICE IN GREAT FALLS.
1259 AM NON-TSTM WND GST 6 E GREAT FALLS 47.50N 111.16W
01/06/2007 M59.00 MPH CASCADE MT MESONET
59 MPH WIND GUST ON THE EAST SIDE OF GREAT FALLS...NEAR
MALMSTROM AIR FORCE BASE.
0233 AM NON-TSTM WND GST 18 S HOBSON 46.74N 109.87W
01/06/2007 M65.00 MPH JUDITH BASIN MT DEPT OF HIGHWAYS
65 MPH PEAK WIND GUST AT THE JUDITH GAP DOT SENSOR.
0254 AM NON-TSTM WND GST 2 W PENDROY 48.06N 112.34W
01/06/2007 M65.00 MPH TETON MT DEPT OF HIGHWAYS
65 MPH PEAK WIND GUST AT PENDROY DOT LOCATION.
0258 AM NON-TSTM WND GST 1 N LOMA 47.95N 110.50W
01/06/2007 M74.00 MPH CHOUTEAU MT DEPT OF HIGHWAYS
74 MPH PEAK WIND GUST AT LOMA.
0314 AM NON-TSTM WND GST 2 E DENTON 47.32N 109.91W
01/06/2007 M58.00 MPH FERGUS MT DEPT OF HIGHWAYS
58 MPH PEAK WIND GUST AT THE DENTON DOT LOCATION.
0318 AM NON-TSTM WND GST 2 SW LEWISTOWN 47.04N 109.46W
01/06/2007 M58.00 MPH FERGUS MT OFFICIAL NWS OBS
58 MPH PEAK WIND GUST AT THE LEWISTOWN AIRPORT.
0402 AM HIGH SUST WINDS 1 W INVERNESS 48.56N 110.70W
01/06/2007 M40.00 MPH HILL MT DEPT OF HIGHWAYS
GUSTS TO 43 MPH
0423 AM NON-TSTM WND GST SWEET GRASS 49.00N 111.96W
01/06/2007 M61.00 MPH TOOLE MT MESONET
0647 AM HEAVY SNOW MARIAS PASS 48.32N 113.35W
01/06/2007 E8.0 INCH GLACIER MT DEPT OF HIGHWAYS
6-8 INCHES OF SNOW. STRONG WINDS AND POOR VISIBILITY.
EMERGENCY TRAVEL ONLY FROM BROWNING TO EAST GLACIER.
0700 AM HEAVY SNOW 6 N LINCOLN 47.04N 112.68W
01/06/2007 M10.0 INCH LEWIS AND CLARK MT MESONET
COPPER CAMP SNOTEL AT 6950 FEET. 10 INCHES IN THE PAST 24
HOURS AND 8 INCHES IN THE PAST 12 HOURS.
0703 AM NON-TSTM WND GST 3 SW GREAT FALLS 47.47N 111.34W
01/06/2007 M60.00 MPH CASCADE MT MESONET
AT NWS OFFICE
0800 AM HIGH SUST WINDS 10 W BELGRADE 45.78N 111.38W
01/06/2007 M39.00 MPH GALLATIN MT MESONET
GUSTS TO 52 MPH THROUGH 10 AM
0900 AM HEAVY SNOW 7 NE LINCOLN 47.03N 112.58W
01/06/2007 M10.0 INCH LEWIS AND CLARK MT MESONET
IN PAST 24 HOURS. 7.3 INCHES IN PAST 12 HOURS. SITE IS
COPPER BOTTOM SNOTEL.
1055 AM HIGH SUST WINDS 3 W HAYS 47.99N 108.71W
01/06/2007 M40.00 MPH BLAINE MT MESONET
40 GUSTS TO 48 MPH THROUGH 1130 AM
1200 PM HEAVY SNOW 23 W HEART BUTTE 48.29N 113.33W
01/06/2007 M6.3 INCH PONDERA MT MESONET
6.3 INCHES SINCE MIDNIGHT
1207 PM HIGH SUST WINDS 1 W INVERNESS 48.56N 110.70W
01/06/2007 M41.00 MPH HILL MT DEPT OF HIGHWAYS
GUSTS TO 48 MPH
1209 PM NON-TSTM WND GST SILVER CITY 46.76N 112.17W
01/06/2007 M70.00 MPH LEWIS AND CLARK MT TRAINED SPOTTER
1220 PM NON-TSTM WND GST 6 ENE BOZEMAN 45.72N 110.93W
01/06/2007 M60.00 MPH GALLATIN MT AMATEUR RADIO
1238 PM NON-TSTM WND GST 2 WNW PONY 45.67N 111.94W
01/06/2007 M54.00 MPH MADISON MT AMATEUR RADIO
0115 PM HIGH SUST WINDS 16 S HARLEM 48.30N 108.78W
01/06/2007 M39.00 MPH BLAINE MT MESONET
39 GUSTS TO 49 MPH AT FORT BELKNAP RAWS
0148 PM HIGH SUST WINDS 3 W HAYS 47.99N 108.71W
01/06/2007 M40.00 MPH BLAINE MT MESONET
GUSTS TO 43 MPH THROUGH 155 PM
0234 PM NON-TSTM WND GST TOWNSEND 46.32N 111.52W
01/06/2007 M61.00 MPH BROADWATER MT TRAINED SPOTTER
0300 PM HEAVY SNOW 24 W BYNUM 47.98N 112.83W
01/06/2007 M7.0 INCH TETON MT MESONET
IN PAST 24 HOURS
0300 PM HEAVY SNOW 12 W BABB 48.86N 113.70W
01/06/2007 M6.0 INCH GLACIER MT MESONET
IN PAST 12 HOURS.
0300 PM HEAVY SNOW 14 SW HEART BUTTE 48.15N 113.05W
01/06/2007 M8.2 INCH PONDERA MT MESONET
IN PAST 24 HOURS. 6.8 INCHES IN PAST 12 HOURS.
0330 PM NON-TSTM WND GST BOULDER 46.24N 112.12W
01/06/2007 M63.00 MPH JEFFERSON MT TRAINED SPOTTER
SUSTAINED WINDS AT 40 MPH THROUGH MUCH OF THE AFTERNOON
0415 PM NON-TSTM WND DMG SILVER STAR 45.69N 112.28W
01/06/2007 MADISON MT PUBLIC
WIND GUSTS BROKE A TREE BRANCH...SLAMMED IT AGAINST THE
HOUSE AND BROKE A WINDOW.
&&
WIND AND SNOW EVENTS SINCE MIDNIGHT JANUARY 6TH 2007.The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 8:29 PM MST | High Wind Warning | TFX | 24 hr |
Nearby
Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.